Join Date: Nov 2008
Location: Southern Ohio's Amish Country
I concur with minihorse, and CheyAut. I wanted to go a little further with CheyAuts comments. Banamine injectible should only be used as a last resort, the paste should be used with minis if possible. Minis can have negative responses to injectible banamine that could cause death. Bute causes ulceration of the stomach wall, that could lead to serious harm.
Watch your protein, mineral and vitamin intake with minis they sometimes cannot get enough with the smaller amounts of feed being fed, one sign is a pot belly and loss of conditioning. I do see minis that are fat, but I have seen more minis that are underfed, don't be afraid to feed your mini, just watch the body condition.
Most of all I must warn you if you suddenly feel the need, and get giggly while doing it to buy small feed and water buckets, and get that warm happy feeling when seeing anything mini size you have it CPPS- Compulsive Pony Purchasing Syndrome and minis are the carriers for this disease.LOL
The biggest thing is enjoy your mini, treat it as you would a "big" horse, and it looks like there are many people here to help you on your way to the small side!